Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Wakefield, VA

June 16, 2016Caroline County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 16, 2016, 5:25 PM EDT for Caroline County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 5:25 PM EDT (21:25 UTC)
Expired
Jun 16, 2016, 6:15 PM EDT
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Caroline County, VA

The radar

The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS51 KAKQ 162125
SVRAKQ
VAC033-162215-
/O.NEW.KAKQ.SV.W.0050.160616T2125Z-160616T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 525 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPOTSYLVANIA...
  OR NEAR FREDERICKSBURG...MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BOWLING GREEN AND LADYSMITH AROUND 555 PM EDT. 
  MILFORD AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CORBIN...
CEDON...CEDAR FORK...CHILESBURG...GUINEA...WOODFORD...GOLANSVILLE...NANCY
WRIGHTS CORNER...RUTHER GLEN AND VILLBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3804 7720 3792 7755 3792 7756 3793 7755
      3796 7758 3795 7759 3796 7759 3803 7760
      3824 7738
TIME...MOT...LOC 2125Z 339DEG 26KT 3825 7755 

HAIL...1.25IN
WIND...60MPH
 
$$

JM
3 follow-up statements
040 
WWUS51 KAKQ 162141
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT THU JUN 16 2016

VAC033-162215-
/O.CON.KAKQ.SV.W.0050.000000T0000Z-160616T2215Z/
CAROLINE VA-
541 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL CAROLINE COUNTY...

AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASSAPONAX...OR
10 MILES NORTHWEST OF BOWLING GREEN...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BOWLING GREEN AND LADYSMITH AROUND 555 PM EDT. 
  MILFORD AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CORBIN...
CEDON...GUINEA...WOODFORD...GOLANSVILLE...NANCY WRIGHTS CORNER AND
VILLBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.

&&

LAT...LON 3823 7739 3802 7726 3793 7751 3807 7756
TIME...MOT...LOC 2141Z 339DEG 26KT 3814 7750 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
924 
WWUS51 KAKQ 162156
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT THU JUN 16 2016

VAC033-162215-
/O.CON.KAKQ.SV.W.0050.000000T0000Z-160616T2215Z/
CAROLINE VA-
556 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN CAROLINE COUNTY...

AT 556 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASSAPONAX...OR
8 MILES NORTHWEST OF BOWLING GREEN...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BOWLING GREEN...MILFORD AND LADYSMITH AROUND 615 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GOLANSVILLE...CEDON...NANCY WRIGHTS CORNER...GUINEA AND WOODFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.

&&

LAT...LON 3819 7744 3800 7732 3793 7751 3808 7755
TIME...MOT...LOC 2156Z 339DEG 17KT 3811 7749 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
810 
WWUS51 KAKQ 162213
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT THU JUN 16 2016

VAC033-162223-
/O.EXP.KAKQ.SV.W.0050.000000T0000Z-160616T2215Z/
CAROLINE VA-
613 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAROLINE COUNTY
WILL EXPIRE AT 615 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3819 7744 3800 7732 3793 7751 3808 7755
TIME...MOT...LOC 2212Z 339DEG 26KT 3811 7749 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:02 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 16, 5:02 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
502 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.

So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.

Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.

Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.

After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Front has become nearly stationary acrs eastern VA this aftn.
Earlier showers/tstms have pushed off the coast, though some
low/IFR CIGS remain at KSBY on the cool side of the boundary.
Upper level system approaches fm the NW late this aftn/evening,
and scattered strong tstms are ongoing acrs portions of PA/WV and
approaching VA. If these storms were to hold together, they could
begin to affect KRIC/KSBY by 22z, however this is a low
probability scenario as storms of this type tend to
weaken/diminish e of the Mtns so did not include in any TAFS at
this time.

More likely, showers and tstms are expected to push through the
region between 00-06Z from NW to SE. Have included SHRA with VCTS
wording in TAFS as this is till > 6hr from issuance. Some storms
may contain strong gusty winds, with a transition to primarily
just periods of heavy rain after 06z. Winds shift to NE all areas
overnight, with IFR and possibly some LIFR conditions possible
Fri morning, though extent of this is still uncertain. Due to
onshore flow contg/increasing late Fri morning/aftn...CIGS may
lift slightly and may be in MVFR cat. Sfc lo pres lingers off the
SE cst through the weekend with high pressure building in from the
north. Gusty NE winds to 20-30 kt likely alg cstl sections from
late Fri through Sat, though drier wx and VFR conditions will
prevail by that time. Models hint that the offshore system may try
to push closer to the coast by late Sunday/Mon, possibly to affect
ORF/ECG, less likely to reach inland sites.

&&

.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.

Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.
&&

.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.

In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
     VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
     for ANZ635>638.
     Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
     656.
     Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
     for ANZ632.
     Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
     ANZ633.
     Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
     ANZ630-631.
     Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
     Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
     ANZ650-652.
     Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB
MARINE...MRD
TIDES/COASTAL FLOODING...MRD
Hazardous weather outlook, Jun 16, 4:26 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT THU JUN 16 2016

NCZ012>016-030>032-VAZ092-093-096-097-172030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ017-102-VAZ095-098-172030-
WESTERN CURRITUCK-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-VAZ099-100-172030-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-061-062-064-068-069-509>516-172030-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS EVENING
AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>024-VAZ060-065>067-075>090-517>525-172030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
426 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 16, 5:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT THU JUN 16 2016

VAZ064-511-162200-
CAROLINE-WESTERN HANOVER-
513 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAROLINE COUNTY...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FREDERICKSBURG...
MOVING SOUTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MILFORD...LADYSMITH...CEDAR FORK...BEAVERDAM...CHILESBURG...
WOODFORD...GOLANSVILLE...PENOLA...CEDON...HEWLETT...GUINEA...NANCY WRIGHTS
CORNER...RUTHER GLEN...VILLBORO AND CORBIN.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3793 7726 3792 7766 3800 7767 3799 7764
      3822 7740
TIME...MOT...LOC 2112Z 345DEG 30KT 3831 7757

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:45 PM EDTSpecial Weather StatementAKQSurry45 min
Jun 15, 9:32 PM EDTSpecial Weather StatementAKQIsle of Wight43 min
Jun 15, 9:46 PM EDTSpecial Weather StatementAKQMecklenburg44 min
Jun 15, 10:21 PM EDTSpecial Weather StatementAKQRichmond39 min
Jun 16, 3:19 AM EDTGale WarningAKQ46 hr
Jun 16, 3:19 AM EDTSmall Craft AdvisoryAKQ4 days
Jun 16, 8:37 AM EDTSpecial Weather StatementAKQAmelia, City of Colonial Heights, City of Petersburg38 min
Jun 16, 4:58 PM EDTHigh Surf AdvisoryAKQNorthampton, City of Virginia Beach35 hr
Jun 16, 5:13 PM EDTSpecial Weather StatementAKQCaroline47 min
Jun 16, 6:16 PM EDTSpecial Weather StatementAKQCaroline44 min
Jun 16, 7:53 PM EDTSevere Thunderstorm WarningAKQLouisa52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.